Alert archive / New Mexico / High Wind Watches in 2013

High Wind Watch 10, NWS Albuquerque, NM

December 2, 2013

NWS Albuquerque, NM issued this high wind watch at Dec 2, 2013, 4:01 PM MST. It took effect at Dec 3, 2013, 12:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 2, 2013, 4:01 PM MST (23:01 UTC)
In effect from
Dec 3, 2013, 12:00 PM MST
Expired
Dec 3, 2013, 4:09 AM MST
In force
Issued by
NWS Albuquerque, NM

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Dec 2, 3:20 PM MST, 41 minutes earlier.

Area forecast discussion, Dec 2, 3:20 PM MST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
320 PM MST MON DEC 2 2013

.DISCUSSION...
CURRENTLY...STRENGTHENING AND TURBULENT NORTHWEST FLOW OVER NEW
MEXICO AS NEXT INBOUND SYSTEM COILS UP OVER THE IDAHO PANHANDLE.
AT THE SURFACE...DOME OF HIGH PRESSURE OVER WESTERN NEW MEXICO AND
EASTERN ARIZONA IS WORKING AGAINST TROUGH OF LOW PRESSURE
EXTENDING FROM SOUTHEAST NEBRASKA TO NORTHEAST NEW MEXICO TO SET
UP SOME BREEZY AFTERNOON CONDITIONS OVER THE EAST.

MODELS...IN REASONABLY GOOD AGREEMENT ON A WINTRY AND UNSETTLED
WEATHER PATTERN THROUGH THE WEEKEND AND INTO MIDWEEK NEXT WEEK.
PLAUSIBLE AND ACCEPTED SOLUTION SENDS IDAHO PANHANDLE CLOSED LOW
TO SALT LAKE CITY BY MIDWEEK...OPENS THIS FEATURE INTO A
WAVE...AND THEN PUSHES SECOND CLOSED LOW OUT OF THE CANADIAN
ARCTIC TO THE DAKOTAS BY THURSDAY NIGHT. FOR NEW
MEXICO...STRENGTHENING NORTHWEST FLOW WILL BACK TO ZONAL BY
TUESDAY AND BACK SOUTHWESTERLY BY WEDNESDAY AS SOLID PLUNGE OF
ARCTIC COLD ARRIVES OVER THE NORTHERN HALF OF THE STATE. SHORTWAVE
IN CIRCULATION ABOUT DAKOTA CLOSED LOW EXTENDING FROM CENTRAL
MONTANA TO SOUTHERN CALIFORNIA WEDNESDAY NIGHT WILL DIG TO THE
FOUR CORNERS THURSDAY AFTERNOON AND SHEAR ACROSS THE STATE ON
FRIDAY. NEXT SHORTWAVE UPSTREAM OVER THE INLAND PACIFIC NORTHWEST
WILL DIG INTO ARIZONA SATURDAY NIGHT AND SHEAR EASTWARD ON SUNDAY.
TURBULENT AND SPEEDY ZONAL FLOW WILL KICK OFF THE WORK WEEK MONDAY
WITH THE NEXT PACIFIC NORTHWEST SHORTWAVE DIGGING RAPIDLY TO NEW
MEXICO AND SHEARING EAST ON TUESDAY. BY THE END OF THE RUN AROUND
WEDNESDAY OF NEXT WEEK...THE WESTERN U.S. IS STILL LOCKED IN A
TURBULENT TROUGH PATTERN TAPPING ARCTIC CANADIAN AIR...AS UPSTREAM
RIDGE REMAINS STATIONARY FROM THE TROPICAL EAST PACIFIC TO THE
BEAUFORT SEA IN ARCTIC ALASKA.

FOR TONIGHT...FOG REDEVELOPING OVER THE WEST AND NORTHWEST
OVERNIGHT WITH CONTINUED IMPACTS TO THE INTERSTATE 40 CORRIDOR AND
HIGHWAY 550. WEST WINDS BECOMING BREEZY OVER THE SUMMITS AND
ADJACENT SLOPES OF THE CENTRAL MOUNTAIN CHAIN AS SURFACE PRESSURE
GRADIENT TIGHTENS BETWEEN WESTERN DOME OF HIGH PRESSURE AND TROUGH
EXTENDING OUT OF THE NORTHERN PLAINS INTO THE TEXAS
PANHANDLE...COMBINED WITH COPIOUS NORTHWEST MOMENTUM ALOFT. WILL
START HOISTING HIGH WIND WARNINGS AND ADVISORIES FOR THE CENTRAL
MOUNTAINS THIS ROUND AS AN UPGRADE TO CURRENT HIGH WIND WATCH.

FOR TUESDAY...TURBULENT FLOW ALOFT BACKING TO ZONAL AS VERY STRONG
COLD FRONT DENVER TO LAS VEGAS PENETRATES SOUTHWARD WITH
VIGOR...EN ROUTE NEW MEXICO DURING THE AFTERNOON. NORTHWESTERN
TEMPERATURES REMAINING WELL BLOW NORMAL FOR TUESDAY AFTERNOON AS
FOG AND CLOUD COVER WILL BE SLOW TO BURN OFF AS FRONT
APPROACHES...AND THE FIRST OF THE SNOW SHOWERS WORK IN OVER THE
SAN JUAN MOUNTAINS BY TUESDAY AFTERNOON. BIG STORY WILL BE THE
WIND...WITH WARNING SPEEDS ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN...HIGH END ADVISORIES NEARBY...AND WARNING CONDITIONS
SETTING UP OVER THE WESTERN HIGH COUNTRY. WILL GET WATCH OUT NOW
FOR THE WEST...AND CONTINUE VERY WINDY CONDITIONS OVER THE CENTRAL
THIS ROUND. COLD FRONT WILL ENCROACH ON NORTHERN NEW MEXICO
TUESDAY NIGHT AS WINDS REMAIN BREEZY OVERNIGHT...INTRODUCING
BLOWING SNOW OVER THE SAN JUANS NEAR THE COLORADO BORDER. WIND
AND DRY CONDITIONS WILL ALSO SET UP SOME FIRE WEATHER CONCERNS
OVER THE EAST CENTRAL PLAINS TUESDAY AFTERNOON INTO THE EVENING.

FOR WEDNESDAY...COLD FRONT PLUNGING SOUTHWARD INTO NORTHERN NEW
MEXICO EARLY AND REACHING INTERSTATE 40 BY WEDNESDAY NIGHT...AS
SPONSORING SURFACE LOW SHIFTS FROM THE FOUR CORNERS TO SOUTHEAST
NEW MEXICO BY DAYBREAK THURSDAY. WIDESPREAD SNOW OVER THE
NORTH...WITH RAIN MOSTLY CENTRAL AND WEST SOUTH OF INTERSTATE 40
AND CONTINUING SOUTHWESTERLY TO WESTERLY BREEZINESS IN TIGHT
SURFACE PRESSURE GRADIENT. SNOW FOCUS WILL SHIFT EASTWARD ACROSS
THE SANGRE DE CRISTO SUMMITS INTO THE NORTHEAST PLAINS DURING THE
DAY...WITH ACCUMULATIONS OVER THE SAN JUANS STARTING TO PUSH
AGAINST WARNING CRITERIA BY WEDNESDAY AFTERNOON. MORE WIDESPREAD
SNOWFALL OVER ALL OF THE NORTH AND ACROSS THE INTERSTATE 40
CORRIDOR AND DEEP INTO THE SOUTHWEST MOUNTAINS BY WEDNESDAY NIGHT.
HIGH COUNTRY AND SOUTHWEST FACING SLOPES WILL BE FAVORED THROUGH
DAYBREAK THURSDAY MORNING.

FOR THURSDAY...ANOTHER SLUG OF COLD AIR INVADING THE NORTHEAST
PLAINS WITH WIDESPREAD SNOW COVERAGE ALONG AND NORTH OF INTERSTATE
40...AND OVER THE HIGHER COUNTRY TO THE SOUTH. BIG TEMPERATURE
DROPS WILL PUT THE MAXIMUMS 15 TO 25 DEGREES BELOW EARLY DECEMBER
NORMALS...WITH SPOTS IN THE NORTHEAST PLAINS DIPPING TO 35 DEGREES
BELOW NORMAL AS MUCH COLDER AIR MOVES IN. PATTERN ALOFT KEEPS
PERSISTENT TROUGH AXIS FROM SALT LAKE TO THE GULF OF
CALIFORNIA...TO KEEP NEW MEXICO IN VERY SPEEDY AND TURBULENT
SOUTHWEST FLOW IN THE UPPER LEVELS THROUGH THE DAY. WIND
DIRECTIONS RUNNING SOLID EASTERLY IN THE EAST...AND WESTERLY IN
THE WEST...CONTRIBUTING TO UP SLOPE FLOW AGAINST THE CENTRAL
MOUNTAINS...AND ADDITIONAL MOISTURE CONVERGENCE. SNOW REMAINING
WIDESPREAD ACROSS THE NORTH....AND CONTINUING SOUTHWARD EXCURSIONS
ACROSS INTERSTATE 40 TO THE HIGH COUNTRY OF THE SOUTHWEST AND
SOUTH CENTRAL MOUNTAINS. TO THE NORTH...THE NORTHERN
MOUNTAINS...NORTHEAST HIGHLANDS...AND NORTHEAST PLAINS WILL REMAIN
FAVORED FOR ACCUMULATING SNOWS. VERY COLD OVERNIGHT...AS
TEMPERATURES WILL FALL BACK INTO THE SINGLE DIGITS OVER THE
NORTHEAST...WITH TEENS COMMON ELSEWHERE...AND 20S HANGING TOUGH IN
THE RIO GRANDE VALLEY AND OVER THE EASTERN PLAINS SOUTH OF
INTERSTATE 40.

OUTLOOK...FRIDAY THROUGH WEEKEND...TEMPERATURES LOCKED IN 15 TO 25
DEGREES BELOW EARLY DECEMBER NORMALS...AS FAST AND TURBULENT FLOW
BLASTING ACROSS NEW MEXICO WILL INTENSIFY AS SHORT WAVE MOVES
RAPIDLY ACROSS THE STATE FROM THE FOUR CORNERS SATURDAY AFTERNOON
TO THE TEXAS PANHANDLE BY SUNDAY MORNING. FLOW ALOFT WILL BACK
RAPIDLY TO ZONAL BY SUNDAY EVENING AS SHORTWAVE BARRELS THROUGH.
CONTINUED SNOW COVERAGE CENTRAL AND EAST FRIDAY TAPERING OFF FROM
WEST TO EAST THROUGH SATURDAY BEFORE EXPANDING ACROSS THE NORTH
AND RETURNING TO THE NORTHWEST ON SUNDAY. SURFACE WINDS REMAINING
LOCALLY BREEZY WITH PLENTY OF MOMENTUM ALOFT TO WORK WITH. LOW
LEVEL FLOW DIRECTION PICKING UP SOUTHERLY COMPONENT BY
SATURDAY...AND THEN VEERING RAPIDLY TO THE WEST ON SUNDAY AS THE
SHORTWAVE RACES ON THROUGH.

SHY

&&

.FIRE WEATHER...
STRENGTHENING WINDS ALOFT LATER TONIGHT WILL BRING AT LEAST 25 TO
NEARLY 45 MPH SUSTAINED WINDS TO HIGHER PEAKS AND THE HIGHEST RIDGES
ACROSS N AND CENTRAL NM. SOME GUSTS MAY REACH OR APPROACH THE 50 TO
60 MPH RANGE LATER ON TONIGHT. WIND DIRECTION TO EASE MORE TO A WEST
TO EAST DIRECTION. THE HIGHER SPEEDS WILL FAVOR THE CENTRAL MTN
CHAIN AND PERHAPS THE HIGHER TERRAIN NEAR CHAMA. THIS WILL EXPAND
SOUTH BY LATER MORN OR AFTN TUE NIGHT...AND TO A LITTLE LESSER
DEGREE ALSO ENCOMPASS THE WRN MTS. THE HIGH WINDS WILL DROP OFF
NOTICEABLY TO THE EAST ACROSS THE E PLAINS...BUT STILL REMAIN NEAR
OR A LITTLE OVER THE CRITICAL WIND SPEED THRESHOLD. ADD AFTN HIGHS 7
TO 12 DEGREES ABOVE THE NORM IN THE PLAINS AND...ACROSS A FEW
SECTIONS OF ZONE 108 MOSTLY IN DE BACA COUNTY...MIN RH VALUES NEAR
OR A BIT UNDER 15 PERCENT AND THAT STILL MAINTAINS A MARGINAL 3 TO 5
HOUR WINDOW OF CRITICAL FIRE WEATHER CONDITIONS OVER WELL UNDER HALF
OF THAT FIRE WX ZONE. DUE TO ONLY 4 TO BARELY 5 HAINES AND THE FACT
THAT TIME...COVERAGE AND MAGNITUDE OF CRITICAL RISK IS MARGINAL...IT
WAS DECIDED TO KEEP THE PREVIOUSLY ISSUED FIRE WX WATCH A WATCH.
VENTILATION WILL BE GOOD TO EXCELLENT MOST AREAS TUESDAY...THOUGH A
FEW POCKETS OF POOR TO FAIR VENTILATION MAY LINGER ACROSS PARTS OF
THE UPPER RIO GRANDE VALLEY TO THE WESTERN ESTANCIA VALLEY.

MAJOR CHANGE TO CONSIDERABLY COLDER AIR COMING UP FOR THE WED
THROUGH FRI PERIOD. BY THU AFTN HIGH TEMPS TO BE 20 TO NEARLY 35
DEGREES BELOW AVERAGE NE QUARTER TO THIRD OF THE STATE...RANGING
FROM THE TEENS TO MID 30S...WHILE REST OF FCST AREA WILL BE ROUGHLY
8 TO 16 DEGREES BELOW THE NORM. VENT RATES WED WILL BE GOOD TO
EXCELLENT FOR MOST AREAS AS THE STRONG MOUNTAIN TOP LEVEL WINDS
PERSIST...BUT BECOME FOCUSED MORE OVER THE SOUTHEAST HALF OR SO OF
THE FCST AREA. CHANCES FOR WETTING PRECIPITATION INCREASE LATER WED
INTO THU AS THE COLD AIR OVERSPREADS THE FORECAST AREA AND A COLD
UPPER TROUGH IS CARVED OUT OVER THE CENTRAL AND SOUTHERN ROCKIES.
CHANCES FOR PRECIPITATION DIMINISH FRIDAY INTO THE WEEKEND...
ESPECIALLY SOUTHERN AREAS...BUT THE COLD AIR WILL LINGER THROUGH THE
WEEKEND. VENT RATES WILL BE AT LEAST GOOD TO VERY GOOD SW TWO THIRDS
OF THE AREA THU BEFORE DROPPING MARKEDLY FRI.

43

&&

.AVIATION...
18Z TAF CYCLE
AREAS OF IFR TO MVFR CIGS ACROSS ROUGHLY NW QUARTER OF NM TO
SLOWLY SHRINK IN COVERAGE THROUGH THE AFTN TODAY...BUT STILL
IMPACTING FMN AND TO A LESSER DEGREE THE AREA IN VCNTY OF GUP.
SOME POTENTIAL OF EXPANSION OF LOW CIGS COVERAGE AGAIN AFTER 03Z
THIS EVE...BUT SOME HIGH AND PERHAPS MID LVL CLOUDS MAY IMPEDE
THAT EXPANSION OR EVEN DIMINISH IT LATE TONIGHT. ELSEWHERE MOSTLY
CLEAR SKIES TODAY WILL SLOWLY GIVE WAY TO SOME INCREASE IN HIGH
CLOUDS TONIGHT. LIGHT TO MODERATE SW TO NW BREEZES EXPECTED WITH
VFR CONDITIONS THROUGH 03/02Z. WLY MT TOP WINDS TO INTENSIFY AFT
03/02Z...PARTICULARLY OVER THE SANGRE DE CRISTO MTS.

43

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  29  37  30  39 /   0   0  20  40
DULCE...........................  21  35  22  36 /   0  10  30  50
CUBA............................  26  40  26  41 /   0   0  10  40
GALLUP..........................  25  39  26  42 /   0   0  10  30
EL MORRO........................  24  43  25  43 /   0   0  10  30
GRANTS..........................  24  50  25  47 /   0   0   0  20
QUEMADO.........................  27  49  28  50 /   0   0   5  20
GLENWOOD........................  31  62  31  55 /   0   0   0  20
CHAMA...........................  18  38  19  32 /   0  20  30  60
LOS ALAMOS......................  28  45  28  44 /   0   0   0  20
PECOS...........................  31  47  30  43 /   0   0   0  20
CERRO/QUESTA....................  10  33   9  34 /   0   0  10  30
RED RIVER.......................  18  37  15  28 /   0   0  20  40
ANGEL FIRE......................  22  40  21  34 /   0   0  20  30
TAOS............................  15  41  15  38 /   0   0   5  30
MORA............................  27  49  26  42 /   0   0   0  20
ESPANOLA........................  26  51  26  47 /   0   0   0  10
SANTA FE........................  28  44  27  45 /   0   0   0  20
SANTA FE AIRPORT................  27  47  27  48 /   0   0   0  20
ALBUQUERQUE FOOTHILLS...........  32  51  33  51 /   0   0   0  10
ALBUQUERQUE HEIGHTS.............  33  52  34  52 /   0   0   0  10
ALBUQUERQUE VALLEY..............  32  54  32  55 /   0   0   0   5
ALBUQUERQUE WEST MESA...........  32  54  32  54 /   0   0   0  10
LOS LUNAS.......................  30  54  31  59 /   0   0   0   5
RIO RANCHO......................  32  52  32  53 /   0   0   0  10
SOCORRO.........................  34  59  34  61 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  32  51  32  48 /   0   0   0  10
TIJERAS.........................  32  50  33  49 /   0   0   0  10
MORIARTY/ESTANCIA...............  26  48  26  50 /   0   0   0  10
CLINES CORNERS..................  32  48  31  47 /   0   0   0  10
GRAN QUIVIRA....................  33  55  34  51 /   0   0   0   5
CARRIZOZO.......................  34  61  35  56 /   0   0   0   5
RUIDOSO.........................  39  58  39  53 /   0   0   0  10
CAPULIN.........................  30  50  19  32 /   0   5  10  20
RATON...........................  28  51  19  35 /   0   0   5  10
SPRINGER........................  27  56  22  42 /   0   0   5  10
LAS VEGAS.......................  31  53  29  45 /   0   0   0  10
CLAYTON.........................  36  60  19  33 /   0   5   5  10
ROY.............................  34  59  28  42 /   0   0   0   0
CONCHAS.........................  37  65  34  48 /   0   0   0   0
SANTA ROSA......................  39  63  37  54 /   0   0   0   0
TUCUMCARI.......................  38  65  34  49 /   0   0   0   0
CLOVIS..........................  39  65  37  58 /   0   0   0   0
PORTALES........................  40  66  38  60 /   0   0   0   0
FORT SUMNER.....................  41  66  39  59 /   0   0   0   0
ROSWELL.........................  40  71  41  69 /   0   0   0   0
PICACHO.........................  41  67  41  62 /   0   0   0   5
ELK.............................  42  63  42  60 /   0   0   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH TUESDAY AFTERNOON FOR THE FOLLOWING ZONES...
NMZ108.

WIND ADVISORY FROM 8 AM TO 10 PM MST TUESDAY FOR THE FOLLOWING
ZONES...NMZ510-511-522-524-525-527-531-532-537-539-540.

HIGH WIND WARNING FROM 2 AM TUESDAY TO MIDNIGHT MST TUESDAY NIGHT
FOR THE FOLLOWING ZONES...NMZ512>515-521-523-526-528-529-533.

HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
THE FOLLOWING ZONES...NMZ502-506-508.

&&

SHY
Hazardous weather outlook, Dec 2, 5:41 AM MST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 AM MST MON DEC 2 2013

NMZ501>540-031300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
541 AM MST MON DEC 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SOME PATCHY FREEZING FOG WILL BE POSSIBLE THIS MORNING IN PORTIONS
OF NORTHWESTERN AND WEST CENTRAL NEW MEXICO. IN ADDITION TO
REDUCING VISIBILITY...FREEZING FOG CAN DEPOSIT A THIN GLAZE OF ICE
ON PAVEMENT AND ROADWAYS...CREATING SLICK AND TREACHEROUS SPOTS
FOR DRIVERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WINDS WILL BEGIN IMPACTING THE CENTRAL MOUNTAIN CHAIN AND
ADJACENT HIGHLANDS OF NEW MEXICO TONIGHT AND INTO TUESDAY. THERE
WILL BE POTENTIAL FOR DAMAGING WIND GUSTS AS HIGH AS 65 MPH IN
THESE CENTRAL HIGH TERRAIN AREAS.

AREAS OF STRONG WINDS MAY PERSIST INTO WEDNESDAY...NAMELY OVER
THE CENTRAL MOUNTAIN CHAIN. IN ADDITION...AN APPROACHING UPPER
LEVEL DISTURBANCE AND ASSOCIATED ARCTIC AIRMASS WILL INVADE NEW
MEXICO WEDNESDAY AND THURSDAY. BITTERLY COLD TEMPERATURES WILL
WORK SOUTHWARD INTO THE STATE WITH AREAS OF SNOW EXPANDING FROM
WEST TO EAST WEDNESDAY THROUGH THURSDAY NIGHT. PARTS OF NORTHERN
NEW MEXICO MAY UNDERGO A FEW DAYS OF CONTINUOUS SUB-FREEZING
TEMPERATURES WHILE SIGNIFICANT SNOW ACCUMULATIONS IMPACT THE
NORTHERN MOUNTAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

52

In the hours before

Special weather statement, Dec 2, 3:22 PM MST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
322 PM MST MON DEC 2 2013

NMZ501>540-031300-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
322 PM MST MON DEC 2 2013

...COLDEST AIR OF THE SEASON HEADED FOR NEW MEXICO IN UPCOMING MULTI
DAY BOUT WITH WINTER WEATHER...

A DOUBLE BARRELED ROUND OF CANADIAN COLD WILL DIVE SOUTH INTO NEW
MEXICO FROM MIDWEEK ONWARD...SETTING UP CHILLY AND WINTER LIKE
WEATHER THROUGH THE REST OF THE WORK WEEK...INTO THE WEEKEND...AND
INTO THE FIRST OF NEXT WEEK.

COILING UP OVER THE CANADIAN WEST COAST...THE FIRST STORM SYSTEM WILL
ARRIVE OVER UTAH BY MIDWEEK...AS A MORE POWERFUL SHOT OF COLDER AIR
ORIGINATING FROM THE CANADIAN ARCTIC PLUNGES INTO THE NORTHERN
PLAINS BY THURSDAY NIGHT. THIS DOUBLE WAVE OF ARCTIC COLD WILL
PENETRATE SOUTHWARD ACROSS NEW MEXICO...BRINGING STRONG WINDS...
RAPID TEMPERATURE DROPS...AND ACCUMULATING SNOW TO THE FORECAST AS
DECEMBER GETS UNDERWAY.

SNOW BEGINNING OVER THE SAN JUAN MOUNTAINS NEAR THE COLORADO LINE
TUESDAY NIGHT WILL EXPAND RAPIDLY OVER MUCH OF NORTHERN NEW MEXICO
ON WEDNESDAY...WITH SNOW COVERAGE FOLLOWING THE COLDER AIR
SOUTHWARD ACROSS INTERSTATE 40 THROUGH WEDNESDAY NIGHT. SNOW
ACCUMULATIONS WILL FAVOR THE HIGH COUNTRY...BUT RAPIDLY FALLING
SNOW LEVELS WILL BRING SNOWFLAKES TO THE UPPER VALLEYS. GUSTY WINDS
WILL PRODUCE AREAS OF BLOWING SNOW...WITH POSSIBLE LATE WEEK TRAVEL
IMPACTS CONTINUING THROUGH THE WEEKEND.

WITH COLD AIR IN PLACE...SNOW COVERAGE WILL REMAIN BROAD THURSDAY...
AS THURSDAY NIGHT TEMPERATURES PLUMMET INTO THE DEEP CHILL. SINGLE
DIGIT OVERNIGHT TEMPERATURES WILL BE COMMON OVER THE NORTHEAST...
WITH TEENS AND 20S ELSEWHERE. LATE WORK WEEK DAYTIME HIGH
TEMPERATURES WILL BE 15 TO 25 DEGREES COLDER THAN TEMPERATURES
LOGGED EARLIER IN THE WORK WEEK. BLUSTERY COLD WILL PUSH WIND CHILL

THE LATE WEEK ROUND OF WINTER WILL BE REINFORCED OVER THE UPCOMING
WEEKEND...AS A WEATHER DISTURBANCE TAKING SHAPE OVER THE CENTRAL
SIERRA NEVADA WILL ROCKET EASTWARD ACROSS THE STATE...LEAVING
CONTINUED ROUNDS OF SNOW...COLD...AND WIND IN ITS WAKE.

THOSE PLANNING TRAVEL OR OUTDOOR ACTIVITIES FROM MIDWEEK THROUGH
THE WEEKEND IN NEW MEXICO SHOULD PREPARE WITH WINTER CONDITIONS IN
MIND. PLAN WITH THE LATEST FORECASTS...STATEMENTS...AND WARNINGS ON
WEATHER.GOV/ABQ...ON NOAA WEATHER RADIO...OR YOUR PREFERRED MEDIA
OUTLET. YOU CAN ALSO VISIT ALBUQUERQUE NATIONAL WEATHER SERVICE
FACEBOOK PAGE OR JOIN THE NEW MEXICO WEATHER CONVERSATION ON TWITTER.

SHY
Special weather statement, Dec 2, 3:56 PM MST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
356 PM MST MON DEC 2 2013

NMZ501>540-031300-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
356 PM MST MON DEC 2 2013

...COLDEST AIR OF THE SEASON HEADED FOR NEW MEXICO IN UPCOMING MULTI
DAY BOUT WITH WINTER WEATHER...

A DOUBLE BARRELED ROUND OF CANADIAN COLD WILL DIVE SOUTH INTO NEW
MEXICO FROM MIDWEEK ONWARD...SETTING UP CHILLY AND WINTER LIKE
WEATHER THROUGH THE REST OF THE WORK WEEK...INTO THE WEEKEND...AND
INTO THE FIRST OF NEXT WEEK.

COILING UP OVER THE CANADIAN WEST COAST...THE FIRST STORM SYSTEM WILL
ARRIVE OVER UTAH BY MIDWEEK...AS A MORE POWERFUL SHOT OF COLDER AIR
ORIGINATING FROM THE CANADIAN ARCTIC PLUNGES INTO THE NORTHERN
PLAINS BY THURSDAY NIGHT. THIS DOUBLE WAVE OF ARCTIC COLD WILL
PENETRATE SOUTHWARD ACROSS NEW MEXICO...BRINGING STRONG WINDS...
RAPID TEMPERATURE DROPS...AND ACCUMULATING SNOW TO THE FORECAST AS
DECEMBER GETS UNDERWAY.

SNOW BEGINNING OVER THE SAN JUAN MOUNTAINS NEAR THE COLORADO LINE
TUESDAY NIGHT WILL EXPAND RAPIDLY OVER MUCH OF NORTHERN NEW MEXICO
ON WEDNESDAY...WITH SNOW COVERAGE FOLLOWING THE COLDER AIR
SOUTHWARD ACROSS INTERSTATE 40 THROUGH WEDNESDAY NIGHT. SNOW
ACCUMULATIONS WILL FAVOR THE HIGH COUNTRY...BUT RAPIDLY FALLING
SNOW LEVELS WILL BRING SNOWFLAKES TO THE UPPER VALLEYS. GUSTY WINDS
WILL PRODUCE AREAS OF BLOWING SNOW...WITH POSSIBLE LATE WEEK TRAVEL
IMPACTS CONTINUING THROUGH THE WEEKEND.

WITH COLD AIR IN PLACE...SNOW COVERAGE WILL REMAIN BROAD THURSDAY...
AS THURSDAY NIGHT TEMPERATURES PLUMMET INTO THE DEEP CHILL. SINGLE
DIGIT OVERNIGHT TEMPERATURES WILL BE COMMON OVER THE NORTHEAST...
WITH TEENS AND 20S ELSEWHERE. LATE WORK WEEK DAYTIME HIGH
TEMPERATURES WILL BE 15 TO 25 DEGREES COLDER THAN TEMPERATURES
LOGGED EARLIER IN THE WORK WEEK. BLUSTERY COLD WILL PUSH WIND CHILL
BELOW ZERO FOR THE NORTHEAST THURSDAY AND FRIDAY NIGHT.

THE LATE WEEK ROUND OF WINTER WILL BE REINFORCED OVER THE UPCOMING
WEEKEND...AS A WEATHER DISTURBANCE TAKING SHAPE OVER THE CENTRAL
SIERRA NEVADA WILL ROCKET EASTWARD ACROSS THE STATE...LEAVING
CONTINUED ROUNDS OF SNOW...COLD...AND WIND IN ITS WAKE.

THOSE PLANNING TRAVEL OR OUTDOOR ACTIVITIES FROM MIDWEEK THROUGH
THE WEEKEND IN NEW MEXICO SHOULD PREPARE WITH WINTER CONDITIONS IN
MIND. PLAN WITH THE LATEST FORECASTS...STATEMENTS...AND WARNINGS ON
WEATHER.GOV/ABQ...ON NOAA WEATHER RADIO...OR YOUR PREFERRED MEDIA
OUTLET. YOU CAN ALSO VISIT ALBUQUERQUE NATIONAL WEATHER SERVICE
FACEBOOK PAGE OR JOIN THE NEW MEXICO WEATHER CONVERSATION ON TWITTER.

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 4:04 AM MSTFire Weather WatchABQ24 hr
Dec 2, 4:13 AM MSTHigh Wind WatchABQ12 hr
Dec 2, 4:01 PM MSTHigh Wind WarningABQ49 hr
Dec 2, 4:01 PM MSTWind AdvisoryABQ49 hr

Nearby

High Wind Watches in New Mexico, 2013Every high wind watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.